Imperial College London

Professor Paolo Cascini

Faculty of Natural SciencesDepartment of Mathematics

Professor of Mathematics
 
 
 
//

Contact

 

+44 (0)20 7594 8861p.cascini

 
 
//

Location

 

676Huxley BuildingSouth Kensington Campus

//

Summary

 

Publications

Publication Type
Year
to

29 results found

Cascini P, Meng S, Zhang D-Q, Polarized endomorphisms of normal projective threefolds in arbitrary characteristic, Mathematische Annalen, ISSN: 0025-5831

Let $X$ be a projective variety over an algebraically closed field $k$ ofarbitrary characteristic $p \ge 0$. A surjective endomorphism $f$ of $X$ is$q$-polarized if $f^\ast H \sim qH$ for some ample Cartier divisor $H$ andinteger $q > 1$. Suppose $f$ is separable and $X$ is $\mathbb{Q}$-Gorenstein and normal. Weshow that the anti-canonical divisor $-K_X$ is numerically equivalent to aneffective $\mathbb{Q}$-Cartier divisor, strengthening slightly the conclusionof Boucksom, de Fernex and Favre (Theorem C) and also covering singularvarieties over an algebraically closed field of arbitrary characteristic. Suppose $f$ is separable and $X$ is normal. We show that the Albanesemorphism of $X$ is an algebraic fibre space and $f$ induces polarizedendomorphisms on the Albanese and also the Picard variety of $X$, and $K_X$being pseudo-effective and $\mathbb{Q}$-Cartier means being a torsion$\mathbb{Q}$-divisor. Let $f^{Gal}:\overline{X}\to X$ be the Galois closure of $f$. We show that if$p>5$ and co-prime to $deg\, f^{Gal}$ then one can run the minimal modelprogram (MMP) $f$-equivariantly, after replacing $f$ by a positive power, for amildly singular threefold $X$ and reach a variety $Y$ with torsion canonicaldivisor (and also with $Y$ being a quasi-\'etale quotient of an abelian varietywhen $\dim(Y)\le 2$). Along the way, we show that a power of $f$ acts as ascalar multiplication on the Neron-Severi group of $X$ (modulo torsion) when$X$ is a smooth and rationally chain connected projective variety of dimensionat most three.

Journal article

Cascini P, Floris E, 2018, On invariance of plurigenera for foliations on surfaces, Journal für die reine und angewandte Mathematik (Crelles Journal), Vol: 2018, Pages: 201-236, ISSN: 1435-5345

We show that if $(X_t,\mathcal{F}_t)_t$ is a family of foliations withreduced singularities on a smooth family of surfaces, then invariance ofplurigenera holds for sufficiently large $m$. On the other hand, we provideexamples on which the result fails, for small values of $m$.

Journal article

Cascini P, Tanaka H, 2018, Smooth rational surfaces violating Kawamata–Viehweg vanishing, European Journal of Mathematics, Vol: 4, Pages: 162-176, ISSN: 2199-675X

We show that over any algebraically closed field of positive characteristic, there exists a smooth rational surface which violates Kawamata–Viehweg vanishing.

Journal article

Cascini P, Tanaka H, Witaszek J, 2017, On log del Pezzo surfaces in large characteristic, COMPOSITIO MATHEMATICA, Vol: 153, Pages: 820-850, ISSN: 0010-437X

Journal article

Cascini P, Tasin L, On the Chern numbers of a smooth threefold, Transactions of the American Mathematical Society, ISSN: 0002-9947

We study the behaviour of Chern numbers of three dimensional terminalvarieties under divisorial contractions.

Journal article

Cascini P, Tanaka H, Witaszek J, 2017, Klt del Pezzo surfaces which are not Globally F-split, International Mathematics Research Notices, Pages: rnw300-rnw300, ISSN: 1073-7928

Journal article

Bisi C, Cascini P, Tasin L, 2016, A Remark on the Ueno-Campana's Threefold, Michigan Mathematical Journal, Vol: 65, Pages: 567-572, ISSN: 0026-2285

We show that the Ueno–Campana’s threefold cannot beobtained as the blow-up of any smooth threefold along a smooth center,answering negatively a question raised by Oguiso and Truong.

Journal article

Cascini P, McKernan J, Pereira JV, 2016, Foliation Theory in Algebraic Geometry, Publisher: Springer, ISBN: 9783319244600

Featuring a blend of original research papers and comprehensive surveys from an international team of leading researchers in the thriving fields of foliation theory, holomorphic foliations, and birational geometry, this book presents the ...

Book

Cascini P, Gongyo Y, Schwede K, 2015, Uniform bounds for strongly -regular surfaces, Transactions of the American Mathematical Society, Vol: 368, Pages: 5547-5563, ISSN: 1088-6850

We show that if (X, B) is a two dimensional Kawamata logterminal pair defined over an algebraically closed field of characteristicp, and p is sufficiently large, depending only on the coefficients of B,then (X, B) is also strongly F-regular.

Journal article

Cascini P, Tanaka H, Xu C, 2015, On base point freeness in positive characteristic, Annales scientifiques de l'École normale supérieure, Vol: 48, Pages: 1239-1272, ISSN: 0012-9593

We prove that if (X, A + B) is a pair defined over an algebraicallyclosed field of positive characteristic such that (X, B) is strongly F-regular,A is ample and KX + A + B is strictly nef, then KX + A + B is ample.Similarly, we prove that for a log pair (X, A + B) with A being ample andB effective, KX + A + B is big if it is nef and of maximal nef dimension.As an application, we establish a rationality theorem for the nef thresholdand various results towards the minimal model program in dimension three inpositive characteristic.

Journal article

Cascini P, Lazic V, 2014, On the number of minimal models of a log smooth threefold, JOURNAL DE MATHEMATIQUES PURES ET APPLIQUEES, Vol: 102, Pages: 597-616, ISSN: 0021-7824

Journal article

Cascini P, 2013, Rational Curves on Complex Manifolds, MILAN JOURNAL OF MATHEMATICS, Vol: 81, Pages: 291-315, ISSN: 1424-9286

Journal article

Cascini P, Hacon C, Mustata M, Schwede Ket al., 2012, On the numerical dimension of pseudo-effective divisors in positive characteristic, American Journal of Math. (to appear)

Let X be a smooth projective variety over an algebraically closed field ofpositive characteristic. We prove that if D is a pseudo-effective R-divisor onX which is not numerically equivalent to the negative part in its divisorialZariski decomposition, then the numerical dimension of D is positive. Incharacteristic zero, this was proved by Nakayama using vanishing theorems.

Journal article

Cascini P, Nakamaye M, 2012, Seshadri constant on smooth threefolds, Advances in Geometry (to appear)

We prove that the Seshadri constant of an ample line bundle at a very general point of a smooth projective threefold is larger than 1/2. While falling short of the conjectured lower bound of one, this improves on known results. We systematically exploit new results and ideas related to the variation and complexity of base loci.

Journal article

Cascini P, McKernan J, Mustata M, 2012, The augmented base locus in positive characteristic, Proceedings of the Edinburgh Mathematical Society

Journal article

Cascini P, Panov D, 2012, Symplectic generic complex structures on 4-manifolds with b+ = 1, Journal of Symplectic Geometry, Vol: 10, Pages: 1-10

Journal article

Cascini P, Lazic V, 2012, New outlook on the Minimal Model Program, I, Duke Mathematical Journal, Vol: 161, Pages: 2415-2467

We give a new and self-contained proof of the finite generation of adjoint rings with big boundaries. As a consequence, we show that the canonical ring of a smooth projective variety is finitely generated.

Journal article

Cascini P, Zhang D-Q, 2012, Effective finite generation for adjoint rings, Annales de l'institut Fourier (to appear)

We describe a bound on the degree of the generators for some adjoint rings on surfaces and threefolds.

Journal article

Cascini P, Lazic V, 2011, The Minimal Model Program revisited, Contributions to Algebraic Geometry

We give a light introduction to some recent developments in Mori theory, and to our recent direct proof of the nite generation of the canonical ring.

Journal article

Birkar C, Cascini P, Hacon C, Mckernan Jet al., 2010, Existence of Minimal Models for Varieties of LogGeneral Type, J. Amer. Math. Soc.

Journal article

P Cascini, 2006, Subsheaves of the Cotangent Bundle, Central European Journal of Math., Vol: 4, Pages: 209-224

For any smooth projective variety, we study a birational invariant, deļ¬ned by Campana which depends on the Kodaira dimension of the subsheaves of the cotangent bundle of the variety and its exterior powers. We provide new bounds for a related invariant in any dimension and in particular we show that it is equal to the Kodaira dimension of the variety, in dimension up to 4, if this is not negative.

Journal article

FA Bogomolov, PCascini, B de Oliveira, 2006, Singularities on Complete Algebraic Varieties, Central European Journal of Math, Vol: 4, Pages: 194-208

We prove that any finite set of n-dimensional isolated algebraic singularities can be afforded on a simply connected projective variety.

Journal article

P Cascini, G La Nave, 2005, Kähler-Ricci Flow and the Minimal Model Program for Projective Varieties.

In this note we propose to show that the Kähler-Ricci flow fits naturally within the context of the Minimal Model Program for projective varieties. In particular we show that the flow detects, in finite time, the contraction theorem of any extremal ray and we analyze the singularities of the metric in the case of divisorial contractions for varieties of general type. In case one has a smooth minimal model of general type (i.e., the canonical bundle is nef and big), we show infinite time existence and analyze the singularities.

Journal article

Cascini P, 2002, On the moduli space of the Schwarzenberger bundles, PACIFIC JOURNAL OF MATHEMATICS, Vol: 205, Pages: 311-323, ISSN: 0030-8730

Journal article

Cascini P, 2001, Weighted Tango bundles on IPn and their moduli spaces, FORUM MATHEMATICUM, Vol: 13, Pages: 251-260, ISSN: 0933-7741

Journal article

Cascini P, 1999, On a compactification of the moduli space of the rational normal curves

For any odd $n$, we describe a smooth minimal (i.e. obtained by adding anirreducible hypersurface) compactification $\tilde S_n$ of the quasi-projectivehomogeneous variety $S_{n}=PGL(n+1)/SL(2)$ that parameterizes the rationalnormal curves in $P^n$. We show that $\tilde S_{n}$ is isomorphic to acomponent of the Maruyama scheme of the semi-stable sheaves on $P^n$ of rank$n$ and Chern polynomial $(1+t)^{n+2}$ and we compute its Betti numbers. In particular $\tilde S_{3}$ is isomorphic to the variety of nets of quadricsdefining twisted cubics, studied by G. Ellinsgrud, R. Piene and S. Str{\o}mme(Space curves, Proc. Conf., LNM 1266).

Working paper

Cascini P, Spicer C, MMP for co-rank one foliation on threefolds

We prove existence of flips, special termination, the base point free theoremand, in the case of log general type, the existence of minimal models for F-dltfoliated log pairs of co-rank one on a projective threefold. As applications, we show the existence of F-dlt modifications andF-terminalisations for foliated log pairs and we show that foliations withcanonical or F-dlt singularities admit non-dicritical singularities. Finally,we show abundance in the case of numerically trivial foliated log pairs.

Journal article

Cascini P, Tanaka H, Relative semi-ampleness in positive characteristic

Given an invertible sheaf on a fibre space between projective varieties ofpositive characteristic, we show that fibrewise semi-ampleness implies relativesemi-ampleness. The same statement fails in characteristic zero.

Journal article

Cascini P, Gongyo Y, On the anti-canonical ring and varieties of Fano type

We study the anti-canonical ring of a projective variety and we characterisevarieties of log Fano type depending on the singularities of these models.

Working paper

This data is extracted from the Web of Science and reproduced under a licence from Thomson Reuters. You may not copy or re-distribute this data in whole or in part without the written consent of the Science business of Thomson Reuters.

Request URL: http://wlsprd.imperial.ac.uk:80/respub/WEB-INF/jsp/search-html.jsp Request URI: /respub/WEB-INF/jsp/search-html.jsp Query String: respub-action=search.html&id=00531768&limit=30&person=true